Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Psylium Husks - please can you help!
Dec 8, 2008

Dear Nelson,

I am HIV+ and have recently been diagnosed with very bad Ulcerative Colitis.

My doctor wants to put me on Prednisolone but i dont want to take it as i have heard that it can decrease CD4 levels.

I have terrible diarrhea 10 - 15 times per day. I have read that Psylium husks can help bulk and thicken stools. But my question is, is it safe to take with Atripla and if so when should i take them?

I have read it can effect absorbtion levels of the meds, so what do you suggest?

Thanks so much

Response from Mr. Vergel

Do not take fiber supplements with your meds since it may impair absortion. You should take Atripla on an empty stomach.

I would use Citrucell instead of Psylium since it does not cause gas.

Also, talk to your doctor about non prednisone based medicines for ulcerative colitis. Long term use of prednisone can affect bones and make people gain fat. However, prednisone is an amazing anti-inflammatory agent that can save lives. I am taking it for back pain and my CD4 cells have gone up. HIV is an inflammatory disease and prednisone may actually help sometimes. But long term use has been associated with joint death, bone loss, and adrenal disfunction.

Some people use glutamine powder to heal the gut. Talk to your doctor about it since there are some studies that show that it may help those with your condition.

Nelson



Previous
Astragalus
Next
what is defined as proper nutrition?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement